After botox injections in crows feet I am unable to smile normally; my mouth remains in a straight line and my lower cheeks puff out. I went back to my Dr who said I will be fine in 3-4 weeks, but it has been over 2 weeks with no change. I have had crow's feet done before elsewhere and this did not happen. I emphasized I wanted a minimal result. Why did this happen and how long will it last?
Frozen Upper Cheeks After Botox for Crows Feet
Doctor Answers (5)
Botox and smile
Sometimes Botox is injected around the crow';s feet and is chased downward along the cheek. This can also affect the muscles that allow you to smile. It may take several weeks to a few months to improve, but it will get better.
Frozen upper cheeks after Botox for crows feet
You had either too much injected, injection in the in correct aesthetic zone, or "Botox" drift. What ever the cause it will improve over a few weeks to 2 months. Sorry. Go discuss with the injector again.
From MIAMI Dr. B
Botox for crow's feet
The wrinkles around the eyes consist of true squint lines from the eyelid muscles and these lines respond well to injecions on the sides of the eyelids. Some patients have wrinkles that also extend to the lower outside edge of the eyelid above the cheekbone and these lines are created when we make a big smile. If a physician chases these lines as well, placement of the Botox might be close to and the medicine might diffuse to the smile muscles. Your normal smile will probably come back in 10 to 12 weeks, depending on how many units of Botox were used, it might be less. It is not permanent.
You might also like...
Botox for Crow's Feet Should Not Alter Patient's Smile
The injections of Botox have affected more than just the "crow's feet" muscles (orbicularis oculi). This happened because the Botox injections were placed in muscles other than the orbicularis oculi that affect your smile. Hopefully your symptoms will resolve soon, dependent upon the dose of Botox in the muscles. Good luck and be well.
Side effects around the mouth from crow's feet botox injections
Although the symptoms you describe are uncommon, they may occur. It is usually related to injection volume or injection location. Typically, they resolve spontaneously however they should be followed and monitored by your dermatologist.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.